Alert archive / Oklahoma / Special Weather Statements in 2011
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Sep 17, 2011, 9:13 PM CDT for Rogers County, Tulsa County, Wagoner County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2011, 9:13 PM CDT (02:13 UTC)
- Expired
- Sep 17, 2011, 10:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
Counties Rogers County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 22 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2339 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
772
WWUS84 KTSA 180213
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
913 PM CDT SAT SEP 17 2011
OKZ055-056-060-061-064-066-067-180300-
CREEK OK-NOWATA OK-OKMULGEE OK-ROGERS OK-TULSA OK-WAGONER
OK-WASHINGTON OK-
913 PM CDT SAT SEP 17 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN CREEK...SOUTHWESTERN NOWATA...NORTHWESTERN OKMULGEE...
ROGERS...EASTERN TULSA...NORTHWESTERN WAGONER AND WASHINGTON
AT 912 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES WEST OF TALALA TO TULSA TO 5 MILES WEST OF
KELLYVILLE...MOVING SOUTHEAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
TULSA...LIBERTY...CLAREMORE...INOLA...CATOOSA...VERDIGRIS...
TIAWAH...FOYIL...OOLOGAH...BUSHYHEAD...TALALA...BEGGS...
HECTORVILLE...LEONARD...BIXBY...JENKS...OWASSO...GLENPOOL...
COLLINSVILLE...BROKEN ARROW...STONEBLUFF...COWETA...ONETA...SLICK...
MOUNDS...KIEFER...KELLYVILLE AND SAPULPA.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. FREQUENT LIGHTNING WILL ALSO ACCOMPANY THESE STORMS
AND ALL OUTDOOR ACTIVITIES SHOULD BE SUSPENDED AS THIS STRONG LINE
OF THUNDERSTORMS APPROACHES.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3650 9544 3599 9544 3569 9619 3587 9643
3618 9588 3666 9587
TIME...MOT...LOC 0212Z 301DEG 29KT 3656 9591 3619 9584
3593 9626
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Sep 17, 6:47 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Sep 17, 6:47 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 647 PM CDT SAT SEP 17 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. THUNDERSTORM COMPLEX EXPECTED TO MOVE INTO NORTHEAST OKLAHOMA BY MID TO LATE EVENING WITH THE POTENTIAL FOR MVFR/BRIEF IFR CONDITIONS. STORMS WILL LIKELY WEAKEN SOMEWHAT...BUT COULD STILL HAVE THE POTENTIAL TO MOVE INTO NORTHWEST AFTER MIDNIGHT. EXACT TIMING/COVERAGE OF CONVECTION STILL UNCERTAIN...HOWEVER TRIED TO USE TEMPO GROUPS TO TIME BEST LIKELY HOOD FOR STORMS GIVEN LATEST RADAR TRENDS/LOCAL MODEL. && .PREV DISCUSSION... /ISSUED 333 PM CDT SAT SEP 17 2011/ DISCUSSION... SHOWERS AND THUNDERSTORMS WILL BE ENDING ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS OVER THE NEXT COUPLE HOURS. ATTENTION THEN SHIFTS FURTHER WEST TO THE ACTIVITY DEVELOPING ACROSS NORTHWEST OKLAHOMA. STORMS IN NORTHWEST OKLAHOMA MAY ORGANIZE INTO A SMALL COMPLEX AND MOVE EAST INTO NORTHEAST OKLAHOMA LATER THIS EVENING AND OVERNIGHT. A LESSER CHANCE OF SHOWERS AND THUNDERSTORMS WILL EXIST FURTHER SOUTH AND WEST MAINLY EARLY THIS EVENING AND AGAIN LATE TONIGHT. ONE OR MORE MCS'S MAY BE ONGOING ACROSS KANSAS AND/OR NORTHEAST OKLAHOMA SUNDAY MORNING. ADDITIONAL DEVELOPMENT IS EXPECTED DURING THE DAY SUNDAY ON THE SOUTH AND WEST FLANKS OF ANY EARLY DAY COMPLEXES AS A COLD FRONT MOVES SOUTH INTO THE AREA. A FEW SEVERE STORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING ASSUMING EARLY MORNING CONVECTION DOES NOT BECOME TOO WIDESPREAD. LOW RAIN CHANCES WILL PERSIST MONDAY IN SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BUT OTHERWISE SLIGHTLY COOLER AND DRIER AIR WILL OVERSPREAD THE AREA. WILL SEE A BRIEF WARMUP TUESDAY AHEAD OF THE NEXT COLD FRONT THAT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA WEDNESDAY. LOW RAIN CHANCES WILL CONTINUE INTO THURSDAY AS A STRONG UPPER TROUGH DROPS SOUTH INTO THE AREA. AN UPPER LOW WILL EVENTUALLY CLOSE OFF IN THE BASE OF THIS TROUGH LATE IN THE WEEK. THE MODELS ARE TRENDING FURTHER WEST WITH THIS SYSTEM BUT STILL BELIEVE THE GFS MAY BE TOO FAR WEST. THUS WILL KEEP FRIDAY AND SATURDAY DRY FOR NOW WITH TEMPERATURES NEAR OR SLIGHTLY BELOW THE SEASONAL NORMALS. STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...12 LONG TERM....12 AVIATION...12
Hazardous weather outlook, Sep 17, 8:33 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 833 PM CDT SAT SEP 17 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 833 PM CDT SAT SEP 17 2011 ...SEVERE THUNDERSTORMS LIKELY THIS EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...WEST OF HIGHWAY 75. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...CRITICAL. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. AREA AT GREATEST RISK...WEST OF HIGHWAY 75. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... A LINE OF SEVERE THUNDERSTORMS WILL CONTINUE TO DIVE SOUTHEAST ACROSS PARTS OF NORTHEAST OKLAHOMA THIS EVENING...AFFECTING MAINLY AREAS ALONG AND WEST OF U.S. HIGHWAY 75. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 70 MPH AND HAIL TO GOLF BALL SIZE. THERE IS ALSO A SMALL THREAT OF BRIEF TORNADOES ALONG THE LEADING EDGE OF THIS LINE. THIS LINE OF STORMS COULD EVENTUALLY MOVE INTO PARTS OF NORTHWEST ARKANSAS LATER TONIGHT BUT THE OVERALL SEVERE WEATHER THREAT WILL DIMINISH. ADDITIONAL THUNDERSTORMS OVER CENTRAL OKLAHOMA MAY MOVE INTO PARTS OF SOUTHEAST OKLAHOMA LATER THIS EVENING...WITH A LIMITED THREAT OF WIND AND LARGE HAIL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... A STRONGER UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION LATE SUNDAY...WHICH SHOULD RESULT IN INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS. THERE WILL BE A LIMITED SEVERE WEATHER THREAT WITH THIS ACTIVITY... WITH THE BEST CHANCE FOR STORMS REACHING SEVERE LIMITS ALONG AND NORTH OF INTERSTATE 44. AFTER A BRIEF BREAK ON MONDAY...THUNDERSTORM CHANCES RETURN TO THE FORECAST TUESDAY NIGHT INTO WEDNESDAY AS ANOTHER COLD FRONT APPROACHES THE REGION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Sep 17, 5:21 PM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CDT SAT SEP 17 2011
OKZ054-172245-
OSAGE OK-
521 PM CDT SAT SEP 17 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE
AT 521 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NOBLE
COUNTY...MOVING NORTHEAST AT 20 MPH..
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3670 9706 3670 9703 3669 9695 3675 9689
3675 9683 3677 9682 3679 9677 3658 9696
3658 9701 3659 9706 3661 9705 3668 9707
TIME...MOT...LOC 2221Z 214DEG 18KT 3659 9704Local storm report, Sep 17, 8:09 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
809 PM CDT SAT SEP 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL BURBANK 36.69N 96.73W
09/17/2011 E1.75 INCH OSAGE OK PUBLIC
&&
JDSLocal storm report, Sep 17, 8:44 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
844 PM CDT SAT SEP 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL WYNONA 36.55N 96.33W
09/17/2011 E0.88 INCH OSAGE OK AMATEUR RADIO
NICKEL AND DIME SIZE HAIL OBSERVED
&&
JDSSpecial weather statement, Sep 17, 9:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
913 PM CDT SAT SEP 17 2011
OKZ055-056-060-061-064-066-067-180300-
CREEK OK-NOWATA OK-OKMULGEE OK-ROGERS OK-TULSA OK-WAGONER
OK-WASHINGTON OK-
913 PM CDT SAT SEP 17 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN CREEK...SOUTHWESTERN NOWATA...NORTHWESTERN OKMULGEE...
ROGERS...EASTERN TULSA...NORTHWESTERN WAGONER AND WASHINGTON
AT 912 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES WEST OF TALALA TO TULSA TO 5 MILES WEST OF
KELLYVILLE...MOVING SOUTHEAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
TULSA...LIBERTY...CLAREMORE...INOLA...CATOOSA...VERDIGRIS...
TIAWAH...FOYIL...OOLOGAH...BUSHYHEAD...TALALA...BEGGS...
HECTORVILLE...LEONARD...BIXBY...JENKS...OWASSO...GLENPOOL...
COLLINSVILLE...BROKEN ARROW...STONEBLUFF...COWETA...ONETA...SLICK...
MOUNDS...KIEFER...KELLYVILLE AND SAPULPA.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. FREQUENT LIGHTNING WILL ALSO ACCOMPANY THESE STORMS
AND ALL OUTDOOR ACTIVITIES SHOULD BE SUSPENDED AS THIS STRONG LINE
OF THUNDERSTORMS APPROACHES.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3650 9544 3599 9544 3569 9619 3587 9643
3618 9588 3666 9587
TIME...MOT...LOC 0212Z 301DEG 29KT 3656 9591 3619 9584
3593 9626The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:19 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 56 min |
| Sep 17, 8:12 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 63 min |
| Sep 17, 8:28 PM CDT | Tornado Warning | TSA | Osage | 32 min |
| Sep 17, 9:38 PM CDT | Special Weather Statement | TSA | Okmulgee | 52 min |
| Sep 17, 9:59 PM CDT | Special Weather Statement | TSA | Muskogee, Okmulgee, Rogers, Wagoner | 61 min |
| Sep 17, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa | 21 min |
| Sep 17, 10:52 PM CDT | Special Weather Statement | TSA | Pawnee | 53 min |
| Sep 17, 11:11 PM CDT | Special Weather Statement | TSA | Haskell, McIntosh, Muskogee, Okmulgee, Wagoner | 34 min |
| Sep 18, 12:34 AM CDT | Special Weather Statement | TSA | Haskell, Latimer | 41 min |
| Sep 18, 3:40 PM CDT | Special Weather Statement | TSA | Tulsa | 35 min |
| Sep 18, 4:03 PM CDT | Special Weather Statement | TSA | Delaware | 27 min |
| Sep 18, 4:06 PM CDT | Special Weather Statement | TSA | Haskell | 24 min |
| Sep 18, 4:08 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 67 min |
| Sep 18, 4:24 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Muskogee, Sequoyah | 66 min |
| Sep 18, 4:28 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Okmulgee, Wagoner | 62 min |
| Sep 18, 5:08 PM CDT | Special Weather Statement | TSA | Pushmataha | 52 min |
| Sep 18, 5:25 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Sequoyah, Wagoner | 65 min |
| Sep 18, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 62 min |
| Sep 18, 5:33 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 57 min |
| Sep 18, 5:42 PM CDT | Tornado Warning | TSA | Adair, Delaware | 48 min |
| Sep 18, 6:37 PM CDT | Special Weather Statement | TSA | Latimer, Pushmataha | 53 min |
| Sep 18, 6:56 PM CDT | Special Weather Statement | TSA | Haskell | 49 min |
| Sep 18, 6:59 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 2 hr |
| Sep 18, 5:14 PM CDT | Special Weather Statement | TSA | Benton | 46 min |
| Sep 18, 6:11 PM CDT | Special Weather Statement | TSA | Sebastian | 49 min |
Nearby
Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.